Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 17, 2025, 4:36 PM MDT for San Miguel County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2025, 4:36 PM MDT (22:36 UTC)
- Expired
- Jul 17, 2025, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 127 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.6 hours before the alert went out and 443 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
290
WGUS55 KABQ 172236
FFWABQ
NMC047-180130-
/O.NEW.KABQ.FF.W.0101.250717T2236Z-250718T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
436 PM MDT Thu Jul 17 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Northwestern San Miguel County in northeastern New Mexico...
* Until 730 PM MDT.
* At 436 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tererro and Cowles.
This includes State Road 63 between Mile Markers 8 and 25.
Flash flooding is also likely along Forest Service Roads 646, 223,
and 122. Those camping in the area should seek higher ground!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly or mountainous terrain there are numerous low water
crossings which are potentially dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
&&
LAT...LON 3587 10567 3587 10552 3580 10553 3576 10556
3572 10556 3566 10563 3560 10566 3561 10570
3565 10572 3587 10572
FLASH FLOOD...RADAR INDICATED
$$
342 follow-up statements
181
WGUS75 KABQ 172347
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
547 PM MDT Thu Jul 17 2025
NMC047-180130-
/O.CON.KABQ.FF.W.0101.000000T0000Z-250718T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Miguel NM-
547 PM MDT Thu Jul 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS
EVENING FOR NORTHWESTERN SAN MIGUEL COUNTY...
At 547 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tererro and Cowles.
This includes State Road 63 between Mile Markers 8 and 25.
Flash flooding is also likely along Forest Service Roads 646, 223,
and 122. Those camping in the area should seek higher ground!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly or mountainous terrain there are numerous low water
crossings which are potentially dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
&&
LAT...LON 3587 10567 3587 10552 3580 10553 3576 10556
3572 10556 3566 10563 3560 10566 3561 10570
3565 10572 3587 10572
FLASH FLOOD...RADAR INDICATED
$$
34462
WGUS75 KABQ 180125
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
725 PM MDT Thu Jul 17 2025
NMC047-180135-
/O.EXP.KABQ.FF.W.0101.000000T0000Z-250718T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Miguel NM-
725 PM MDT Thu Jul 17 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT THIS EVENING FOR
NORTHWESTERN SAN MIGUEL COUNTY...
The heavy rain has ended, though a brief thunderstorm will pass over
the area just northwest of Cowles. Flash flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
A Flood Watch remains in effect until 1200 AM MDT for portions of
east central, north central, and northeast New Mexico.
&&
LAT...LON 3587 10567 3587 10552 3580 10553 3576 10556
3572 10556 3566 10563 3560 10566 3561 10570
3565 10572 3587 10572
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:07 PM MDT, 2 hours 29 minutes earlier. Its key messages:
- Updated at 202 PM MDT Thu Jul 17 2025
- Numerous showers and storms today and Friday will increase the risk of flash flooding, particularly over recent burn scars and in northeastern New Mexico.
- Gusty outflow winds, small hail, and dangerous lightning could accompany any storms each day and a few storms may become severe in the northeast this afternoon and evening.
- A low to moderate risk of burn scar of flash flooding will persist into the early and middle part of next week despite a downtick in storm coverage.
Area forecast discussion, Jul 17, 2:07 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 207 PM MDT Thu Jul 17 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 202 PM MDT Thu Jul 17 2025 - Numerous showers and storms today and Friday will increase the risk of flash flooding, particularly over recent burn scars and in northeastern New Mexico. - Gusty outflow winds, small hail, and dangerous lightning could accompany any storms each day and a few storms may become severe in the northeast this afternoon and evening. - A low to moderate risk of burn scar of flash flooding will persist into the early and middle part of next week despite a downtick in storm coverage. && .SHORT TERM... (This evening through Friday night) Issued at 202 PM MDT Thu Jul 17 2025 Thunderstorms are already underway over the Sangre De Cristo Mountains and Sacramento Mountains this afternoon, where there is currently a Flood Watch in effect and a Flash Flood Warning has already been issued. Storm activity for the Ruidoso area will be mainly during the middle part of the afternoon, with shower activity tapering off before sunset. Low level upslope flow along eastern New Mexico will continue to provide rich moisture for storm development over the high terrain. The low clouds over eastern New Mexico from this morning have all but eroded, with daytime heating quickly destabilizing the environment. RAP model soundings indicate precipitable water content of about 1.2 inches and MUCAPE between 1000 and 2000 J/Kg, allowing for very efficient rainfall rates of of 1 to 2 inches per hour. As a result there is high confidence for life threatening impacts for burn scar flash flooding. Conditions in northeast New Mexico are not only also primed for heavy and efficient rainfall, but there is also a Marginal risk of severe weather for areas along the Sangres and east towards the Texas-New Mexico border. Storms are already producing rainfall rate of half an inch to an inch per hour, which may lead to rapid rises in streams and arroyos and flooding over low water crossings. Storms over the Sangre De Cristo Mountains look to linger a little bit later into the afternoon before moving off to the east at around sunset. Lingering cloud cover over Colfax, Union, and Harding counties may limit instability in the environment, but MUCAPE may still reach as high as 3000 J/kg. With modest bulk shear of around 20 kts, these storms may get strong enough to produce large and damaging hail and strong wind gusts.Thunderstorms will continue east to the Texas border through midnight, which is when the Flood Watch expires. Have opted to include Quay county in the watch for tonight due to antecedent rainfall from last night (estimated between 2 and 5 inches) saturating the soils and up to another is inch possible this evening. Overall most of northeast New Mexico will see between 0.25 and 0.5 inches of rainfall, but locally heavy amounts of 1 to 2 inches will create swift rises in stream and arroyos. Tomorrow also looks to be a concerning day for the Ruidoso burn scars area. New Mexico will find itself in between a strengthening 595 dm H5 high over the Texas Panhandle and a low moving north over Baja California. This will once again provide a corridor for rich moisture from both gulfs to funnel up into southern New Mexico. The positioning of the low to the west may serve to usher in greater Pacific moisture into the region, but it may also dry out the environment with some WNW flow. OVerall, PWATs in southern New Mexico look to once again be in the 1.1 to 1.4 range, with moist upslope flow converging over the Sacramento Mountains. Storm activity will focus over the begging and middle part of the afternoon. Hi-res model guidance is in pretty good agreement that the Ruidoso area may get between 0.25 and 0.75 inches of rain. More concerning , 3 hour QPF maxes from the HREF and NBM have up to 2 inches for areas in and around the burn scar, which may create dangerous flooding along the Rio Ruidoso. Drier westerly flow looks to stymie convection for areas north of I-40 in western New Mexico. Northeast New Mexico will see some scattered to numerous showers, but coverage and amounts looks to be much less than Thursday, so flood concerns are low at this time. && .LONG TERM... (Saturday through Wednesday) Issued at 202 PM MDT Thu Jul 17 2025 Heading into the weekend, the H5 high will continue to linger around the TX-NM border at around 593 to 595 dm, raising temperatures in the eastern plains to the upper 90s and near 100 for Roswell . The low over Baja looks to finally eject into the Great Basin, shifting winds more westerly throughout the region and brining in some drier conditions, particularly for eastern New Mexico. Moist southerly flow will continue to keep rain chances above 50% for southern areas in the Gila and Sacramento Mountains. The Gila may benefit the most form the Pacific moisture, but NE storm motions may be able to take some showers into west-central and north central New Mexico. PWATs heading into next week look to remain near normal for the Land of Enchantment, and recent ensemble runs are showing that conditions may not be drying out as much as previously thought. Monsoonal moisture will continue to push north across New Mexico heading into the middle of the week, creating scattered to numerous thunderstorms, particularly for southern areas. Bumped up Pops a bit for eastern areas during the afternoons to account for a mention of storms due to recent guidance trends. Temperatures throughout the period will be about average for this time of year. && .AVIATION... (18Z TAFS) Issued at 202 PM MDT Thu Jul 17 2025 Thunderstorms are currently ongoing throughout most of New Mexico. There is a mention of thunder and gusty and erratic winds for each TAF site this afternoon. Storm activity should taper off at most sites at around sunset, but activity looks to persist into the evening at KTCC. All sites are expected to remain at VFR throughout the period, but some lower ceilings near MVFR criteria could roll in overnight for KLVS and KTCC. Mid level clouds will persist over most areas throughout the evening. Winds will become light and variable over night before winds begin to pickup from the SW late tomorrow morning. && .FIRE WEATHER... Issued at 202 PM MDT Thu Jul 17 2025 The threat of rapid fire spread will be minimal throughout the period. Rich monsoonal moisture will create scattered to numerous thunderstorms around the region for the next few days. Areas along and east of the central mountain chain will see 0.25 to an inch of rainfall over the next couple of afternoons. Some dryer westerly flow may intrude into the region early this weekend, hindering chances for storms in northern and central New Mexico. New lighting starts will be possible with storms in western areas where ERCs are still in the 75th and 90th percentiles. Northern New Mexico may see some drier conditions early next week, but near average monsoonal moisture will once again increase chances for showers and thunderstorms. Temperatures look to remain near average throughout the period. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 66 91 66 91 / 50 20 30 20 Dulce........................... 50 88 50 89 / 70 50 40 60 Cuba............................ 57 85 59 85 / 70 50 50 60 Gallup.......................... 53 87 56 85 / 50 40 40 50 El Morro........................ 55 83 57 82 / 70 60 60 80 Grants.......................... 55 88 58 86 / 70 60 50 70 Quemado......................... 56 83 60 82 / 70 70 70 90 Magdalena....................... 63 84 63 85 / 60 60 60 80 Datil........................... 55 82 58 81 / 60 80 60 90 Reserve......................... 54 90 56 87 / 50 70 60 90 Glenwood........................ 58 94 61 93 / 40 70 50 90 Chama........................... 48 81 50 82 / 70 60 40 70 Los Alamos...................... 60 81 62 83 / 70 50 40 70 Pecos........................... 57 83 59 85 / 60 60 30 60 Cerro/Questa.................... 54 83 56 84 / 70 60 30 70 Red River....................... 45 74 47 74 / 70 70 30 80 Angel Fire...................... 43 77 43 77 / 60 70 20 70 Taos............................ 54 85 55 86 / 70 50 30 60 Mora............................ 50 81 52 82 / 70 60 20 70 Espanola........................ 61 91 62 92 / 70 40 30 50 Santa Fe........................ 61 85 63 86 / 60 50 30 60 Santa Fe Airport................ 60 88 61 90 / 60 40 30 50 Albuquerque Foothills........... 68 91 70 92 / 70 50 50 60 Albuquerque Heights............. 67 93 68 94 / 70 40 40 50 Albuquerque Valley.............. 66 95 68 96 / 60 40 40 40 Albuquerque West Mesa........... 68 94 69 94 / 70 40 40 50 Belen........................... 65 94 65 95 / 60 40 40 40 Bernalillo...................... 66 94 68 95 / 70 40 40 50 Bosque Farms.................... 64 94 65 95 / 60 40 40 40 Corrales........................ 67 95 68 95 / 70 40 40 50 Los Lunas....................... 66 94 66 95 / 60 40 40 40 Placitas........................ 64 90 66 91 / 60 40 40 50 Rio Rancho...................... 66 94 68 95 / 70 40 40 50 Socorro......................... 68 95 68 95 / 60 50 50 50 Sandia Park/Cedar Crest......... 58 86 61 87 / 60 50 40 60 Tijeras......................... 61 86 62 87 / 70 50 40 60 Edgewood........................ 56 87 58 87 / 60 50 30 50 Moriarty/Estancia............... 55 88 57 88 / 50 50 30 50 Clines Corners.................. 57 82 59 82 / 50 50 20 40 Mountainair..................... 57 86 60 87 / 60 60 40 60 Gran Quivira.................... 58 85 60 86 / 60 60 40 60 Carrizozo....................... 65 87 64 89 / 40 60 40 50 Ruidoso......................... 58 78 58 81 / 30 80 30 60 Capulin......................... 54 83 56 84 / 70 40 10 50 Raton........................... 53 86 55 87 / 70 50 10 60 Springer........................ 55 89 57 89 / 70 40 10 50 Las Vegas....................... 55 85 57 86 / 60 50 20 50 Clayton......................... 62 89 66 92 / 60 10 5 10 Roy............................. 59 87 61 89 / 70 20 10 20 Conchas......................... 65 94 68 96 / 60 20 5 10 Santa Rosa...................... 63 90 65 92 / 50 20 10 20 Tucumcari....................... 63 92 66 94 / 60 10 5 0 Clovis.......................... 67 94 68 96 / 40 5 0 0 Portales........................ 67 95 68 97 / 40 5 0 0 Fort Sumner..................... 67 94 68 95 / 40 10 5 5 Roswell......................... 71 96 70 98 / 30 20 5 5 Picacho......................... 63 88 63 90 / 30 50 20 20 Elk............................. 61 86 60 88 / 30 60 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for NMZ214-215-227>232- 234. Flood Watch until 6 PM MDT this evening for NMZ226. Flood Watch from Friday afternoon through Friday evening for NMZ226. && SHORT TERM...25 LONG TERM....25 AVIATION...25
In the hours before
Special weather statement, Jul 17, 2:51 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
251 PM MDT Thu Jul 17 2025
NMZ222-223-172115-
Estancia Valley NM-Central Highlands NM-
251 PM MDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TORRANCE COUNTY
UNTIL 315 PM MDT...
At 251 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cedarvale, or 14 miles northwest of Corona, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Cedarvale.
This includes Highway 60 between Mile Markers 227 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3442 10587 3463 10591 3459 10550 3436 10563
3435 10583 3436 10584 3437 10586
TIME...MOT...LOC 2051Z 185DEG 13KT 3442 10574
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 17, 3:14 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
314 PM MDT Thu Jul 17 2025
NMZ222-223-172145-
Estancia Valley NM-Central Highlands NM-
314 PM MDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TORRANCE COUNTY
UNTIL 345 PM MDT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Cedarvale, or 18 miles north of Corona, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Cedarvale.
This includes Highway 60 between Mile Markers 234 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3443 10587 3473 10579 3458 10542 3433 10567
3442 10587
TIME...MOT...LOC 2114Z 207DEG 14KT 3449 10570
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 17, 3:55 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
355 PM MDT Thu Jul 17 2025
NMZ223-233-172230-
Guadalupe County NM-Central Highlands NM-
355 PM MDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TORRANCE...
NORTHWESTERN GUADALUPE AND SOUTHWESTERN SAN MIGUEL COUNTIES UNTIL
430 PM MDT...
At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Villanueva State Park, or 28 miles north of Vaughn,
moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northeastern Torrance, Northwestern
Guadalupe and Southwestern San Miguel Counties.
This includes Interstate 40 between Mile Markers 227 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3521 10529 3519 10516 3490 10528 3495 10551
3525 10550
TIME...MOT...LOC 2155Z 190DEG 15KT 3499 10538
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 17, 4:18 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
418 PM MDT Thu Jul 17 2025
NMZ215-228-172245-
East Slopes Sangre de Cristo Mountains NM-Far Northeast Highlands
NM-
418 PM MDT Thu Jul 17 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COLFAX
AND EASTERN MORA COUNTIES UNTIL 445 PM MDT...
At 418 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Springer to 9 miles north of
Valmora, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Springer and Wagon Mound.
This includes Interstate 25 between Mile Markers 375 and 423.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3590 10512 3651 10464 3648 10432 3646 10432
3644 10428 3643 10428 3622 10442 3622 10443
3620 10443 3620 10444 3619 10444 3611 10449
3585 10474
TIME...MOT...LOC 2218Z 223DEG 11KT 3639 10455 3618 10469 3594 10497
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 17, 4:30 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
430 PM MDT Thu Jul 17 2025
NMZ233-237>239-172300-
Guadalupe County NM-Eastern Lincoln County NM-Chaves County
Plains NM-De Baca County NM-
430 PM MDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN...
SOUTHWESTERN DE BACA...SOUTHERN GUADALUPE AND NORTHWESTERN CHAVES
COUNTIES UNTIL 5 PM MDT...
At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Ramon, or 36 miles southeast of Vaughn, moving north
at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ramon.
This includes Highway 285 between Mile Markers 156 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3435 10507 3447 10509 3440 10464 3397 10472
3385 10496 3406 10503
TIME...MOT...LOC 2230Z 193DEG 24KT 3415 10489
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 17, 4:33 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
433 PM MDT Thu Jul 17 2025
NMZ207-219-172300-
West Central Highlands NM-Middle Rio Grande Valley including the
Albuquerque Metro Area NM-
433 PM MDT Thu Jul 17 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL
VALENCIA...BERNALILLO...SOUTHERN SANDOVAL AND EASTERN CIBOLA
COUNTIES UNTIL 5 PM MDT...
At 433 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 18 miles west of Paradise Hills to 8
miles west of Los Lunas, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Northwestern Albuquerque, Los Lunas, Los Chaves and Tohajiilee.
This includes the following highways...
Interstate 40 between Mile Markers 133 and 149.
Interstate 25 between Mile Markers 198 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3496 10707 3515 10712 3522 10688 3501 10675
3473 10677 3470 10699
TIME...MOT...LOC 2232Z 257DEG 13KT 3510 10699 3493 10694 3480 10690
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:08 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 16, 7:02 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 43 min |
| Jul 16, 8:44 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 28 min |
| Jul 16, 9:12 PM MDT | Flash Flood Warning | ABQ | San Miguel | 2 hr |
| Jul 16, 11:04 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Jul 16, 11:30 PM MDT | Flash Flood Warning | ABQ | Harding, Quay, San Miguel | 3 hr |
| Jul 17, 12:36 AM MDT | Areal Flood Advisory | ABQ | Quay | 3 hr |
| Jul 17, 2:57 AM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 3 hr |
| Jul 17, 10:55 AM MDT | Flood Watch | ABQ | Lincoln | 31 hr |
| Jul 17, 12:30 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 17, 12:37 PM MDT | Flash Flood Warning | ABQ | Mora | 6 hr |
| Jul 17, 12:47 PM MDT | Flash Flood Warning | ABQ | Taos | 4 hr |
| Jul 17, 2:11 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 3 hr |
| Jul 17, 2:51 PM MDT | Special Weather Statement | ABQ | Torrance | 24 min |
| Jul 17, 2:58 PM MDT | Areal Flood Advisory | ABQ | Torrance | 16 min |
| Jul 17, 3:09 PM MDT | Flash Flood Warning | ABQ | Colfax, Taos | 3 hr |
| Jul 17, 3:14 PM MDT | Flash Flood Warning | ABQ | Torrance | 2 hr |
| Jul 17, 3:14 PM MDT | Special Weather Statement | ABQ | Torrance | 31 min |
| Jul 17, 3:55 PM MDT | Special Weather Statement | ABQ | Guadalupe | 35 min |
| Jul 17, 4:05 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jul 17, 4:18 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Jul 17, 4:30 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jul 17, 4:33 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Jul 17, 4:50 PM MDT | Flash Flood Warning | ABQ | Valencia | 3 hr |
| Jul 17, 4:58 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| Jul 17, 5:01 PM MDT | Special Weather Statement | ABQ | McKinley | 29 min |
| Jul 17, 5:03 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Jul 17, 5:29 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jul 17, 5:39 PM MDT | Special Weather Statement | ABQ | Chaves | 36 min |
| Jul 17, 5:40 PM MDT | Special Weather Statement | ABQ | Santa Fe | 35 min |
| Jul 17, 5:47 PM MDT | Special Weather Statement | ABQ | Mora | 28 min |
| Jul 17, 5:54 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 36 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.